Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniqueness of the trace and simplicity


Author: Gerard J. Murphy
Journal: Proc. Amer. Math. Soc. 128 (2000), 3563-3570
MSC (2000): Primary 46L05; Secondary 46L55
Published electronically: June 7, 2000
MathSciNet review: 1707157
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that for certain large classes of unital C*-algebras, the existence of a unique, faithful tracial state implies simplicity. An example is given to show that this implication does not hold for all unital C*-algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46L55

Retrieve articles in all journals with MSC (2000): 46L05, 46L55


Additional Information

Gerard J. Murphy
Affiliation: Department of Mathematics, University College, Cork, Ireland
Email: gjm@ucc.ie

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05605-7
PII: S 0002-9939(00)05605-7
Keywords: Faithful tracial state, simple C*-algebra
Received by editor(s): June 29, 1998
Received by editor(s) in revised form: February 2, 1999
Published electronically: June 7, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society